News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: affact of tramadol on pregnancy


 maro koko - Wed Jun 09, 2010 8:30 am

i've done icsi this cycle and the night before my embryo transfer i took 300mg of tramadol..then before the procedure i took asecond dose of 300mg of tramadol..(total 600mg) i'm afraid that it will affect my baby if i get pregnant..i thought in this period there is no pregnancy and if pregnancy occur it will be 2-3 days later when the drug is completly eliiminated from the body...... i found some articles that toxic expousure in the 1st 2 week after ferltalization may cause miscarraige not malformation...is that true? ...so this will cause no harm. and the only case reporet was withrwal symptoms in female on chronic use... please i want to be sure... also i need to know what the drug may cause if it affect the embryo
 Debbie Miller, RN - Sun Jun 13, 2010 6:45 pm

User avatar Hello,
Tramadol has been shown to be harmful in mice at very high doses. Animal studies are rarely a good indicator of the effects on humans and it normal doses, no notable birth defects have been associated with its use. If the dose were toxic to the mother it would probably be toxic to the fetus as well. Like all drugs used in pregnancy, the benefits should outweigh the risks if prescribed and sometimes this is the case. I would not be alarmed if I were you, having taken it prior to pregnancy, since the half-life is about 6 hours. It would have been out of your system by the time you became pregnant.

Any connection with miscarriage is not conclusive. It would be hard to pinpoint the cause of the miscarriage since it is estimated that around 25% of all pregnancies result in miscarriage and it is thought that this is usually the result of chromosomal abnormalities. If a woman had taken this medication prior to miscarriage she was probably just as likely to have miscarried even without it.

I would not recommend a continuous use of this medication in pregnancy but you don't need to worry over this one time event.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here